Indiana, 2003Flash Flood in Indiana, September 1, 2003
September 1, 2003 · NWS LMK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 1, 1:20 PM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 1, 1:20 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT MON SEP 1 2003
.SHORT TERM...
A WARM FRONT STRETCHED ACROSS CENTRAL ILLINOIS AND INDIANA THIS
AFTERNOON WITH A VERY MOIST (PW 2.00) TROPICAL AIRMASS OVER THE
COUNTY FORECAST AREA. AT 18Z ONLY A FEW THUNDERSTORMS HAD DEVELOPED
ACROSS THE AREA. WIND FIELDS REMAIN STRONG THIS AFTERNOON WITH 850
WINDS AROUND 40KTS. WE WILL KEEP AN EYE OF DEVELOPING THUNDERSTORMS
THIS AFTERNOON, ESPECIALLY FOR THE POSSIBILITY OF GUSTY WINDS.
THE MODELS ARE IN AGREEMENT ON DROPPING THE WARM FRONT SLIGHTLY
SOUTH OVERNIGHT AND INTO MONDAY. WITH THIS IN MIND WE WILL GO WITH
LIKELY POPS ACROSS THE EXTREME NORTHERN PORTION OF THE CFA OVERNIGHT
AND ACROSS MUCH OF THE REGION TUESDAY. THE WHOLE SYSTEM SHIFTS EAST
TUESDAY NIGHT AND WEDNESDAY AS AN UPPER LEVEL TROF MOVES INTO THE
REGION. THE SURFACE LOW WILL CROSS KENTUCKY DURING THIS TIMEFRAME
AND ADDITIONAL HEAVY RAIN WILL BE POSSIBLE.
THE FRONT WILL FINALLY EXITS THE REGION THURSDAY AS COOL HIGH
PRESSURE BUILDS INTO THE LOWER OHIO VALLEY.
.EXTENDED DISCUSSION (THURSDAY NIGHT THROUGH MONDAY)...
BY FRIDAY THE COLD FRONT SHOULD BE WELL OFF TO THE EAST ALTHOUGH
LARGE SCALE 500 MB TROUGH STILL TO RESIDE OVER THE EASTERN GRT LAKES
AND OH VLY. WILL HAVE A CLEARING TREND BY EARLY IN THE PERIOD WITH
NIL POPS AND LOW CLOUD COVER FOR THE REMAINDER OF EXTDD. TEMPS A
LITTLE COOLER TOO GIVEN LOWER HEIGHTS...ABOUT 5 DEGREES COOLER THAN
NORMAL FOR HIGH TEMPS.
.LMK...NONE.
JA
Hazardous weather outlook, Sep 1, 2:37 PM EST, 4 hours 1 minute before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-021100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT MON SEP 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A WARM FRONT LOCATED ACROSS CENTRAL INDIANA WILL SETTLE INTO
SOUTHERN INDIANA LATER THIS EVENING. A LINE OF THUNDERSTORMS IS
FORECAST TO DEVELOP ALONG AND AHEAD OF THE FRONT. THESE STORMS
SHOULD DROP INTO SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS
EVENING. A FEW OF THE STORMS MAY REACH SEVERE CRITERIA WITH THE MAIN
THREAT DAMAGING WIND GUSTS OVER 50 MPH. A FEW TORNADOES ARE ALSO
POSSIBLE...MAINLY NORTH OF THE OHIO RIVER. THE MAIN THREAT AREA FOR
SEVERE THUNDERSTORMS WILL BE NORTH OF THE WESTERN KENTUCKY AND
BLUEGRASS PARKWAYS IN NORTH-CENTRAL KENTUCKY AND SOUTH-CENTRAL
INDIANA. FINALLY...THERE WILL BE A CONTINUED THREAT OF HEAVY
RAINFALL WHICH MAY CAUSE LOCAL FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WARM AND HUMID CONDITIONS WILL HELP PROMOTE MORE SHOWERS AND
THUNDERSTORMS ON TUESDAY AND WEDNESDAY. A COLD FRONT IS EXPECTED TO
PUSH THROUGH THE REGION ON WEDNESDAY BRINGING AN END TO THE
THUNDERSTORM ACTIVITY FOR OUR REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
JB
Flash Flood, Orange
- When
- September 1, 6:38 PM EST to 8:15 PM EST
- Where
- Orange County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.542, -86.495 (the zone’s center; the record gives no point)
Several streets in Paoli and French Lick were covered by water. Water was flowing quickly off hillsides and covering parts of Highways 150 and 56.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 1, 20032 deaths · 1 event
- Flash Flooding and Flooding in Indiana, September 1 to 3, 2003$20 million · 47 events
- Flooding in Indiana, September 1 to 11, 2003$22 million · 11 events
- Flooding in Indiana, September 1 to 4, 20031 death · 2 events
- Rip Current in Florida, September 1, 20031 death · 1 event
- Flooding in Indiana, September 1 to 2, 2003$2.0 million · 2 events
- Damaging Wind in Indiana, September 1, 20031 injured · $200,000 · 60 kt wind · 1 event
- Wildfire in Montana, September 1 to 30, 2003$250,000 · 1 event
- Flooding and Damaging Winds in Ohio, September 1, 2003$54,000 · 50 kt wind · 15 events
- Lightning Strike in Pennsylvania, September 1, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 1 to 2, 2003$90,000 · 1 event
- Tropical Storm in Texas, September 1 to 2, 2003$63,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337254.